Hi, I have just turned 35 and am keen to start using Retin A. My skin is in good condition, but I have a couple of laughter lines under both eyes that recently have become 'static'. I had the Cosmelan treatment a few months ago, which was a great success and my complexion is good and rejuvinated. I feel though my eyes are the problem area and I would like to reduce what is there. Photo attached. Please advise if Retin A would be helpful, I have strength 0.025% to start with. Many thanks Sarah
Retin a - Eyes? (photo)
Doctor Answers (5)
Retin A is a great product. You might try mixing it with your eye cream for extra moisture around your eyes. Retin A comes in 3 strengths. Once your skin is doing well with the low dose, it will be time to move up to the next strength.
Treating the early signs of aging around the eyes
As a preventive measure you should consider using a moisturizing sun screen during the day and a vitamin A product at night. Retin A would be good if you have oily skin or consider Renova if you have dry skin. There are other vitamin a products on the market to consider as well. If you develop crow's foot lines around the lateral orbital area then Botox can be very helpful.
Retin A or Botox for the Eyes?
Hi Claremont. You choice certainly makes good sense as a starting point. Because Retin A thins the dead skin cell layer, it can diminish or reduce the appearance of fine lines you are focused on.
If the Retin A does not give you the result you are looking for, you are also an excellent candidate for Botox.
You might also like...
Retin-A will help
Retin-A/Tretionoin will help with fine lines and wrinkles around the eyes (crows feet). Be certain to use a sunscreen at all times. After you finish the .025%, you can ask your doctor to go up to .05% and then .1%.
Also consider Botox to treat and prevent worsening crows feet.
Wrinkles & Retina-A
Yes, retina type products most likely could be of benefit to you. Consider a consult with a physician skin care specialist in your area. There are some hazards with utilizing retina-a you should be made aware. Best,
Gary R Culbertson, MD, FACS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.